MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 7840
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 date of event: date of event was approximated to (b)(6) 2024 as no event date was reported.
 
Event or Problem Description
It was reported that the catheter broke off in the patient and they required surgical intervention to remove it.An expo diagnostic catheter was selected for use.During the procedure, the catheter broke off in the patient and they required surgical intervention to remove it.No further patient complications were reported.
 
Additional Manufacturer Narrative
B3 date of event: date of event was approximated to 03/01/2024 as no event date was reported.F10 patient codes changed from foreign body in patient e2008 to no clinical signs, symptoms or conditions e2403.F10 device codes changed from fracture a040101 to detachment of device or device component a0501.
 
Event or Problem Description
It was reported that the catheter broke off in the patient and they required surgical intervention to remove it.An expo diagnostic catheter was selected for use.During the procedure, the catheter broke off in the patient and they required surgical intervention to remove it.No further patient complications were reported.It was further reported that the distal half to two thirds of the separated catheter were what was stuck inside the patient's arm just above the brachial area up through the subclavian artery area.The device became so twisted but it appears to have detached upon attempts to remove it from the body.After which it broke off and had to be surgically removed.

Brand Name
EXPO GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FLEXTRONICS INTERNATIONL EUROPE B V
6201 america center drive
san jose CA 95002
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19015890
Report Number2124215-2024-19322
Device Sequence Number15494481
Product Code DQO
UDI-Device Identifier08714729187691
UDI-Public08714729187691
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model Number7840
Device Catalogue Number7840
Device Lot Number0060519445
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown